Klonopin Overdose



Klonopin Overdose

Klonopin is one of the most prescribed medication in the United States of America. This is a habit forming drug and a people who abuse this are at a risk for Klonopin overdose [1, 2].

What is Klonopin?

Klonopin, or clonazepam, is classified as a benzodiazepine. The effect of these drugs is to correct any chemical imbalance that is present in the brain. It is usually prescribed to patients who have panic and seizure disorders.

Side effects that may be experienced while taking this drug may include: drowsiness, dizziness, URTI or upper respiratory tract infection and ataxia. The physician should be contacted immediately if there are worsening of symptoms or if the patient is thinking of doing harm to oneself [1, 2, 3].

Those who take Klonopin are continuously monitored because it is common to be dependent on this drug. The dosage of the drug may be adjusted by the prescribing physician in the duration of the treatment depending on the response of the patient to the medication.

It should be advised that patients who take Klonopin should not consume any alcohol because it may lead to severe impairment of physical coordination of the patient [1, 2, 3, 4].


How much Klonopin overdose?

The maximum amount of Klonopin that an adult can safely take is 20mg. Anything more than this can lead to an overdose which can lead to death. Individuals who take other medications alongside Klonopin are at increased risk for klonopin overdose.

Those that are at risk for an overdose are those who use this drug recreationally and those who are addicted to Klonopin. As their body builds up tolerance, they increase their intake to achieve their desired effect [1, 2, 3, 4].

What are Klonopin Overdose Symptoms?

Signs which may be seen in a person who have overdosed on Klonapin include muscle weakness, slow reflexes, extreme drowsiness, fainting, being in a coma, bradypnea or decreased respiratory rate, blurring of vision and sudden clumsiness [1, 2, 3, 4].

What is Klonopin Overdose Management?

If a patient is suspected to overdose on Klonopin, the emergency services must be contacted right away. The immediate priority is to maintain the breathing of the patient due to this drug’s ability to slow the respiration.

The drug of choice as an antidote for Klonopin toxicity is Flumazenil, a benzodiazepine-receptor antagonist.

However, this drug can’t be given to patients who are diagnosed with epilepsy. Flumazenil may be given intravenously while the respiratory resuscitation is still ongoing.


The patient should be monitored for Flumazenil’s side effects such as seizures and depression of respirations [1, 2, 3, 4].

How to Prevent Klonopin Overdose?

Those who take this drug for their diagnosed conditions should follow the prescribed dosage of the physician. Alcohol, sedatives and prescription narcotics should not be taken with Klonopin to reduce the risk.

People who use this drug for recreation should undergo detoxification and withdrawal treatment to prevent another event of overdose in the future [1, 2, 3, 4].

References

  1. Black Bear Lodge. (2016). How Much is Too Much Klonopin? Retrieved from Black Bear Lodge: http://blackbearrehab.com/klonopin-addiction/overdose/
  2. Drugs.com. (2016, April 18). Klonopin. Retrieved from Drugs.com: https://www.drugs.com/klonopin.html
  3. RxList. (2016, May 2). Klonopin. Retrieved from RxList: http://www.rxlist.com/klonopin-drug/overdosage-contraindications.htm
  4. Project Know. (2016). Clonazepam Overdose Symptoms and Treatment. Retrieved from Project Know: http://www.projectknow.com/research/clonazepam-overdose/

Similar Posts:


Recent Posts

2 thoughts on “Klonopin Overdose

  • 22/09/2017 at 6:43 am
    Permalink

    I just took 38 mg tonight of Lorazepam and I feel ok? Why…I should be dead. Maybe I’ll add 10 mg of clonazepam as a chaser and see what happens. My goal…..no end in sight for my ongoing emotional pain, and NO Support System in this toilet of a family I was born into.

    Reply

Leave a Reply

Your email address will not be published.